EconPapers    
Economics at your fingertips  
 

UNIFIED TREATMENT OF THE PROBLEM OF EXISTENCE OF MAXIMAL ELEMENTS IN BINARY RELATIONS. A CHARACTERIZATION

Juan Vicente Llinares

Working Papers. Serie AD from Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie)

Abstract: The aim of this paper is twofold. On the one hand to present by means of a unique statement an existence result which covers both ways (convexity and acyclicity) of analyzing the problem of existence of maximal elements of non transitive binary relations. And on the other hand, to introduce the concept of an abstract convexity structure, which we call mc-spaces, that generalizes the notion of usual convexity. It is presented as a powerful tool which allows many problems which have only been analyzed (previously) under convexity conditions to be solved.

Keywords: Maximal Elements; Fixed point; Abstract Convexity. (search for similar items in EconPapers)
Pages: 45 pages
Date: 1995-07
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Published by Ivie

Downloads: (external link)
http://www.ivie.es/downloads/docs/wpasad/wpasad-1995-17.pdf Fisrt version / Primera version, 1995 (application/pdf)

Related works:
Journal Article: Unified treatment of the problem of existence of maximal elements in binary relations: a characterization (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ivi:wpasad:1995-17

Access Statistics for this paper

More papers in Working Papers. Serie AD from Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) Contact information at EDIRC.
Bibliographic data for series maintained by Departamento de Edición ().

 
Page updated 2025-03-19
Handle: RePEc:ivi:wpasad:1995-17